MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES ALEXIS LAPAROSCOPIC SYSTEM; RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL

APPLIED MEDICAL RESOURCES ALEXIS LAPAROSCOPIC SYSTEM; RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL
Model Number C8501
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product is being returned for evaluation and no lot number has been provided to applied medical.A follow-up report will be provided upon completion of investigation.
 
Event or Problem Description
Procedure performed: robot-assisted low anterior resection event description: this is a cer which came from feedback.Hospital [name].Complaint; what happened.In early (b)(6) 2025, a problem happened during a robot-assisted low anterior resection at [facility] (gastrointestinal surgery).The surgeon used c8501 as the camera port of [robot].During the operation, a clip applier inserted from another port got caught on the tether cord of c8501.The cord was entangled with the ima (inferior mesenteric artery).This happened outside the camera view, so it was very dangerous.The surgeon, dr.[name], said there might have been slack in the cord inside the abdomen.Additional information provided by [name] on 20aug2025: the [robot] port setup was: port 1: assist port (right) port 2: camera port 3: surgeon¿s left hand port 4: surgeon¿s right hand three arms were used.The clip applier was inserted from port 1 (assist port), which is located to the right of the camera port (port 2).The surgeon placed the alexis laparoscopic system (c8501).Note: the cap was not used.The tether was kept outside the patient.We could not confirm whether the surgeon sweeped the inner ring after deploying the alexis.Based on the fact that the tether was loose, we assume the inner ring was likely not swept the issue happened outside of the surgical field and was not visible.The tether was accidentally caught by the clip applier during insertion, and it got tangled with the ima (inferior mesenteric artery).Yes, it happened outside the visible camera field.The surgeon and the assistant worked together to remove the tether from the clip applier and ima.Yes, the surgeon continued using the same laparoscopic system (c8501) after resolving the issue.Intervention: kept using the event unit and the procedure was completed.Patient status: no patient injury or illness associated with this event.
 
Event or Problem Description
Procedure performed: robot-assisted low anterior resection.Event description: this is a cer which came from feedback.Hospital [name].Complaint; what happened.In early (b)(6) 2025, a problem happened during a robot-assisted low anterior resection at [facility] (gastrointestinal surgery).The surgeon used c8501 as the camera port of [robot].During the operation, a clip applier inserted from another port got caught on the tether cord of c8501.The cord was entangled with the ima (inferior mesenteric artery).This happened outside the camera view, so it was very dangerous.The surgeon, dr.[name], said there might have been slack in the cord inside the abdomen.Additional information provided by [name] on (b)(6) 2025: the [robot] port setup was: port 1: assist port (right).Port 2: camera port.Port 3: surgeon¿s left hand.Port 4: surgeon¿s right hand.Three arms were used.The clip applier was inserted from port 1 (assist port), which is located to the right of the camera port (port 2).The surgeon placed the alexis laparoscopic system (c8501).Note: the cap was not used.The tether was kept outside the patient.We could not confirm whether the surgeon sweeped the inner ring after deploying the alexis.Based on the fact that the tether was loose, we assume the inner ring was likely not swept the issue happened outside of the surgical field and was not visible.The tether was accidentally caught by the clip applier during insertion, and it got tangled with the ima (inferior mesenteric artery).Yes, it happened outside the visible camera field.The surgeon and the assistant worked together to remove the tether from the clip applier and ima.Yes, the surgeon continued using the same laparoscopic system (c8501) after resolving the issue.Intervention: kept using the event unit and the procedure was completed.Patient status: no patient injury or illness associated with this event.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.However, a video of the event was provided.Visual inspection confirmed the complainant¿s experience of the alexis tether cord caught in the clip applied to the patient¿s artery.A clear fragment with rough edges resembling the sheath was also observed in the video based on the information provided by the medical subject matter expert, a surgeon who is familiar with the device, the incident was most likely the result of user error, as the tether cord was clearly visible within the clip applier jaws prior to clip placement.This caused the cord to be caught in the clip when it is secured on the patient's artery, resulting in tension on the artery.It is also possible that the clip applier perforated the sheath and picked up the cord prior to the first clip placement.Applied medical has performed a historical trend analysis and review of production records and no relevant documentation was identified.The probability and criticality of the harm resulting from this failure have been evaluated and were found to be at an acceptable level.

Brand Name
ALEXIS LAPAROSCOPIC SYSTEM
Common Device Name
RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key23612482
Report Number2027111-2025-00877
Device Sequence Number13216760
Product Code KGW
UDI-Device Identifier00607915119928
UDI-Public(01)00607915119928
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC8501
Device Catalogue Number101042501
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/20/2025
Supplement Report FDA Received Date02/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLIP APPLIER
Patient SexUnknown